A Brief Review of a New Development for Constitutive Relations of Linear Bi-anisotropic Media

Werner S. Weiglhofer, Akhlesh Lakhtakia

Research output: Contribution to journalArticle

23 Scopus citations

Abstract

While physical restrictions on the constitutive parameters of linear bi-anisotropic media are well known, attention has been meager on the issue of mathematical consistency, when specializing the Maxwell equations for material media. We show here that such a consistency requirement results in a mathematical constraint: an algebraic relation between the constitutive parameters. Repercussions for specific types of linear media are discussed, most importantly, the consequence that bi-isotropic media must be reciprocal.

Original languageEnglish (US)
Pages (from-to)32-35
Number of pages4
JournalIEEE Antennas and Propagation Magazine
Volume37
Issue number3
DOIs
StatePublished - Jun 1 1995

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics
  • Electrical and Electronic Engineering

Cite this